PDA

View Full Version : Reasons for hairloss.



debbie-b
03-08-2013, 06:56 AM
We have had so many threads about hairloss caused by meds, but I always thought, that Lupus itself is the main reason for my hairloss.
Before I was diagnosed with Lupus 2006, I have had alot of hairloss, on and off, I guess, depending on a flare.
When I was on MTX, my hairloss almost stopped, but now, that I have been without (pretty much) any meds, the hairloss is back. Luckely, I don't loose it in clumps or bushels, but my shower drain and my hairbrush is full of hair every day, plus I can run my fingers through my hair and always have about ten hairs in my hand. It is to a point, where I have a wider parting of hair on top of my head and it gets harder to cover.
I am writing this, to let you know, what I have been experiencing, I guess it means, that not all hairloss can be blamed on meds.

Debbie

Mica
03-08-2013, 12:13 PM
I lost like 80% of my hair on MTX, just little wisps left. Lately ever time I take a shower clumps of my hair have been coming out. On top of the third toenail that has fallen off thanks to my Raynauds I was like great this is just perfect everything is just fallen out. I don't want to be bald and nailless!

aimee.x
03-09-2013, 05:28 AM
I had heaps of hair loss before I took any meds but after I did, the hair loss got a bit better. Some days I lose many hairs but those are usually rarer now and I'm so glad that they are. I still lose extra hair whenever I wash my hair so I've stopped washing it daily and switched to washing it every two or three days and I think its definitely made a difference (hair doesn't seem to get super oily either). I also started straightening my hair further from the roots so I pull on it less. I guess it could've been a combination of meds and being more careful with my hair routine that's made the hair loss rarer now.

I think I had extra hair loss when I was on a lot of prednisone so I've always thought it was pred's fault too.

debbie-b
03-09-2013, 07:07 PM
I lost like 80% of my hair on MTX, just little wisps left. Lately ever time I take a shower clumps of my hair have been coming out. On top of the third toenail that has fallen off thanks to my Raynauds I was like great this is just perfect everything is just fallen out. I don't want to be bald and nailless!

I am sorry, you are loosing so much hair.
The reason that I have posted my experience, is to show that is not always the meds, that can cause the hairloss, but Lupus can do the same.

Is there anything that can be done about the raynauds and toenail loss?

Debbie

BonusMom
03-09-2013, 10:42 PM
I take 10,000 mcg of Biotin daily, which seems to have slowed the hair loss. I get mine from a reputable online company as it's not a "standard" dose. If you'd like the company name, PM me and I'll provide it to you.

My aunt (70+) also swears by Evening Primrose Oil tablets for hair loss. She suffered a sudden onset (she doesn't have SLE) and her naturopath suggested the tablets. I think she took 400 mg daily and had excellent results. YMMV

Whatever supplements you consider taking, please check with your physician first so they can warn you of any potential dangers or drug interactions.

debbie-b
03-10-2013, 06:20 AM
Thank you BonusMom,

I will talk to my rheumy about it.
It is just weird, that Lupus itself causes hairloss. I think it shows, that no part of the body is safe from this monster.

Debbie

sissyr
03-13-2013, 08:45 AM
no its not my hair does the same thing as yours does and it is getting thin in some areas.

tomcatsgirl
03-13-2013, 10:32 AM
Like Debbie I have experienced hair loss off and on for years. Not in clumps but the top of my head is way thinner than it use to be and it burns in the summer. My shower drain is full and so is my brush. If I'm not careful just running my hands through my hair I loose some. Now that I have a dx I know why. I off and on have baby hairs on my hairline and in my part sometimes I can't tame them down lol. My hair is board straight it hardly holds a curl. Fine and thin. I wish it was the hair on my legs that would fall out. I haven't noticed too much of change with my hair since starting my meds. Plaquinel, and Cellcept.

Shanna
03-17-2013, 02:54 PM
I have had lupus for a year, in the beginning I thought it was the meds making my hair fall out. I'm a hair stylist and own a salon, and have watched my hair fall out,lost more than half of it. But, it's the lupus....whenever I'm having a flare come on that's an early sign...hair loss!! I was in the hospital for four days last week, I lost lots of hair, bald spot on the right side! Meds can do it too....but when it's really falling out a lot, it's probably the lupus...